Results 1 to 6 of 6

Thread: new nausea

Hybrid View

  1. #1
    Join Date
    Mar 2007
    Location
    new orleans, la
    Posts
    55
    Thanks
    22
    Thanked 1 Time in 1 Post

    Default new nausea

    Hi all,

    it has been way too long since i have been on sorry. since i last posted i started a new job and i have been managing pretty well though i do end the day pretty exhausted usually but it's really good to be working.

    my issue of late is that i have started to have a lot of GI problems. I get nauseated and get heartburn pretty frequently. The worst is that suddenly i can't eat things that i used like dairy gives me really annoying diarhea pretty quick. i had chinese food the other day for the first time in weeks and threw up later.

    i got blood work done because my nephro was worried it was an infection but all those came back normal.

    no fevers. no sharp pains.

    my doc thinks it might be the cellcept since it can lead to GI issues but i haven't had problems before and i've been on it since february.

    can you start having new side effects months after being on a medication?

    my family friend is worried it's being on prednisone too high too long (i've been on 20mg for the past three months having gone down from 40 back in feb.)

    by boyf worries that it's the combo of drugs: i'm on cellcept (1500mg), pred 20, vytorin 10/20 and Ortho Evra (birth control which is pretty high on the hormone level but it's the patch so I can forget about it). but again i've been on all that at those doses since april actually so can i suddenly be having new side effects.

    any thoughts or experience would be great. i just want to feel somewhat back to "normal" again.

  2. #2
    Join Date
    Apr 2007
    Location
    Fair Oaks California
    Posts
    308
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    male plumbing here

    two weeks ago i was increased to 1500 x2 of cellcept and its really do a job on me, nausea all the time, and i usually have a cast iron stomach,

    Terry
    Fair Oaks California

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 944 Times in 597 Posts

    Default

    It could be a combination of both: your medications and changes in your body chemistry.
    Like you, I seem to have developed lactose intolerance overnight. I love milk, and one night I sat down to drink a cold glass of milk (as I had been doing almost every night for almost my entire life!). I developed cramping, gas and then diarrhea. I REFUSED to believe that it was the milk, so I did the same thing the next night with the exact same symptoms. My intolerance is so bad now, that even a small piece of cheese, eaten inadvertently, will send me running for the bathroom!! I have the exact same problem as you with Chinese food (and that, too, developed suddenly!). I have not figured out what it is about the food (some common ingredient, I suppose) that makes me ill, but it does.
    The medications that you are taking may have precipitated or even prompted the changes in your body chemistry that now has you developing food allergies. It is, unfortunately, quite common.
    Has your doctor prescribed anything for your GI problems? If not, ask him what you can take to help you, especially with the heartburn etc. In the meantime, like so many of us, you will have to start finding alternatives to dairy products and stay away from chinese food that you do not cook yourself!
    I wish you the best :lol:

    Peace and Blessings
    Saysusie

  4. #4
    Join Date
    Mar 2007
    Location
    new orleans, la
    Posts
    55
    Thanks
    22
    Thanked 1 Time in 1 Post

    Default

    thanks for the love and solidarity

    doing better this week than last. my mom convinced me that changing my diet is better than having to take more meds (i hate pills)

    i get to see my nephro monday so hopefully she'll have some other pointers. still no signs of infection which is great.

  5. #5
    Join Date
    Jul 2007
    Location
    Michigan
    Posts
    34
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    If you want to go the natural route...drinking water with a teaspoon of apple cider vinegar in it 2 times a day is suppose to help regulate your PH/acids and help with your heartburn. Some people swear by it.

    I feel for you though. I have a horrible relationship with food. I love to cook but can't eat half the stuff I make. I supplement my diet with meal replacement shakes if I am going thru a bad spell. Like you, I have been on high doses of prednisone (60 mg) and cellcept and it hasn't gotten better. One day my doctor actually asked if maybe I could be pregnant..I got so sick when around food.

    Like I said in another post, coke syrup works wonders on an upset stomach....pour it over some crushed ice and enjoy! Also apples can help upset stomaches but I don't remember why. :roll:

  6. #6
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I had fairly mild side effects from Cellcept and Pred, but used to get what I call "medicine tummy" if I didn't have enough food in my tummy at the right times.

    My doc gave me a Rx for omeprazole (prevacid or prilosec) to help protect the gut from the Cellcept. I think it's worth bringing up with your doc. I only took it as needed after a while, and even thought Cellcept works best on an empty tummy (1 hr before eating or 2 hours after), I found I just had to eat eventually while taking it and my docs were supportive of that.

    Good luck!
    Missy

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •